Myasthenia gravis is a disorder of neuromuscular transmission caused by autoimmune mechanisms. We reported a possible association between seropositive myasthenia gravis and Kaposi's sarcoma in a HIV-negative subject and the observed interactions between the treatment regimen for these two conditions. A 62-year-old man came to our attention for ocular myasthenia gravis. He suffered from a classic form of Kaposi's sarcoma since about 1 year. When myasthenic symptoms worsened, the patient was started on prednisone and azathioprine. The patient had a significant worsening of Kaposi's sarcoma, so prednisone and azathioprine were reduced and he was treated with vinblastine, with improvement both in dermatologic than in neurological symptomatology. We propose some considerations: the potential correlation between Kaposi's sarcoma and myasthenia gravis through immunological mechanism; myasthenia gravis as a paraneoplastic manifestation of Kaposi's sarcoma, and the role of an antitumoral agent as a treatment for both the conditions. © 2012 Springer-Verlag Italia.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Myasthenia gravis developing in an HIV-negative patient with Kaposi's sarcoma|
|Data di pubblicazione:||2013|
|Appare nelle tipologie:||01.01 - Articolo su rivista|